I had routine blood work done in June & results came back with very slight elevations in liver enzymes. I am 40, healthy, NOT a drinker (I drink alcohol maybe 2 times a year), don't smoke, eat right most of the time, exercise frequently, and not overweight ( I am about 5'6" & weigh 117). I was shocked. The doc ran tests for hepatitis, all came back negative, including Hep. C -- which is odd because I had Hep. C at age 16 (not sure how I got it, not sexually active at that age, not an IV drug user -- no treatment, just bed rest & regular blood tests). The doc said I had no signs of Hep. C past or present. That in itself seems odd, but I heard in rare cases a person's body can rid itself of the virus. I am not diabetic & no thyroid problems, either, for the record. The doc ordered a liver ultrasound -- results were normal. Had blood re-checked 90 days later, & again, still elevated & slightly more so than before! I have not taken Tylenol since May. I don't take other meds, however, I did have a UTI in May & again in August -- both times, it was 4 weeks before the blood work I had done. I was on Cipro each time. I read in RARE cases, Cipro can elevate liver enzymes. Could this be the cause? Would it be with me 4 weeks after taking it? The ONLY other thing I was doing that was "new" was I started taking prenatal vitamins just before I began all this lab-work, as my husband & I are trying to conceive. I am now reading a lot about iron toxicity -- while I don't have symptoms, could the iron in the vitamins be affecting my liver enzymes? I simply don't have any other problems that generally cause the elevated enzymes in typical cases. I see my doc for a follow up in 2 weeks, but it's driving me crazy in the meantime! I feel great, so this is all so puzzling! ANY help is appreciated. In the meantime, I stopped the prenatal vitamins a week ago when I got my last liver enzyme report & I plan to mention this to my doc. THANK YOU!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.